Alert archive / Iowa / Wind Chill Advisories in 2020
Wind Chill Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 24, 2020, 1:24 PM CST for 4 counties in Iowa; 4 counties in Minnesota. It took effect at Dec 24, 2020, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2020, 1:24 PM CST (19:24 UTC)
- In effect from
- Dec 24, 2020, 6:00 PM CST
- Expired
- Dec 25, 2020, 8:30 AM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS43 KARX 241924 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 124 PM CST Thu Dec 24 2020 ...Bitter Cold Wind Chills Tonight Into Christmas Morning... .Winds Chill are expected to drop into the minus 20 to minus 25 range tonight, gradually improving later Christmas morning. IAZ008-009-018-019-MNZ086-087-094-095-250330- /O.NEW.KARX.WC.Y.0006.201225T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 124 PM CST Thu Dec 24 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... The National Weather Service in La Crosse has issued a Wind Chill Advisory, which is in effect from 6 PM this evening to 9 AM CST Friday. * WHAT...Bitter Cold Wind Chills expected. Wind Chill values of minus 20 to minus 25. * WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw counties *When...6 am this evening until 9 am Christmas Morning. *Impacts...Wind chills in this range could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$ DAS
6 follow-up statements
150 WWUS43 KARX 241925 CCA WSWARX URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service La Crosse WI 125 PM CST Thu Dec 24 2020 ...Bitter Cold Wind Chills Tonight Into Christmas Morning... .Winds Chill are expected to drop into the minus 20 to minus 25 range tonight, gradually improving later Christmas morning. IAZ008-009-018-019-MNZ086-087-094-095-250330- /O.COR.KARX.WC.Y.0006.201225T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 125 PM CST Thu Dec 24 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... The National Weather Service in La Crosse has issued a Wind Chill Advisory, which is in effect from 6 PM this evening to 9 AM CST Friday. * WHAT...Bitter Cold Wind Chills expected. Wind Chill values of minus 20 to minus 25. * WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw counties *When...6 pm this evening until 9 am Christmas Morning. *Impacts...Wind chills in this range could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$ DAS
225 WWUS43 KARX 242314 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 514 PM CST Thu Dec 24 2020 ...Bitter Cold Wind Chills Tonight Into Christmas Morning... .Winds Chill are expected to drop into the minus 20 to minus 25 range tonight, gradually improving later Christmas morning. IAZ008-009-018-019-MNZ086-087-094-095-250715- /O.CON.KARX.WC.Y.0006.201225T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 514 PM CST Thu Dec 24 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Bitter Cold Wind Chills expected. Wind Chill values of minus 20 to minus 25. * WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw counties. * WHEN...6 pm this evening until 9 am Christmas Morning. * IMPACTS...Wind chills in this range could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$ Peters
760 WWUS43 KARX 250306 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 906 PM CST Thu Dec 24 2020 ...Bitter Cold Wind Chills Tonight Into Christmas Morning... .Winds Chill are expected to drop into the minus 20 to minus 25 range tonight, gradually improving later Christmas morning. IAZ008-009-018-019-MNZ086-087-094-095-251115- /O.CON.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 906 PM CST Thu Dec 24 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Bitter Cold Wind Chills expected. Wind Chill values of minus 20 to minus 25. * WHERE...In Minnesota, Dodge, Olmsted, Mower, and Fillmore Counties. In Iowa, Mitchell, Howard, Floyd, and Chickasaw counties. * WHEN...Until 9 am Christmas Morning. * IMPACTS...Wind chills in this range could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$ Peters
164 WWUS43 KARX 250836 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 236 AM CST Fri Dec 25 2020 IAZ008-009-018-019-MNZ086-087-094-095-251500- /O.CON.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 236 AM CST Fri Dec 25 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Zapotocny
043 WWUS43 KARX 251232 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 632 AM CST Fri Dec 25 2020 IAZ008-009-018-019-MNZ086-087-094-095-251500- /O.CON.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 632 AM CST Fri Dec 25 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Zapotocny
859 WWUS43 KARX 251430 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 830 AM CST Fri Dec 25 2020 ...Wind Chill Advisory Cancelled... .Wind chills have improved this morning, therefore the Wind Chill Advisory has been cancelled. IAZ008-009-018-019-MNZ086-087-094-095-251530- /O.CAN.KARX.WC.Y.0006.000000T0000Z-201225T1500Z/ Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Dodge Center, Rochester, Austin, and Preston 830 AM CST Fri Dec 25 2020 ...WIND CHILL ADVISORY IS CANCELLED... Wind Chills have improved this morning and the Wind Chill Advisory has been cancelled. Although improving, wind chills will still be in the 5 to 15 below zero range through mid morning, so be sure to dress warmly. $$ LL
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 11:41 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 24, 11:41 AM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1141 AM CST Thu Dec 24 2020 .SHORT TERM...(Today and tonight) Issued at 322 AM CST Thu Dec 24 2020 Latest water vapor satellite imagery indicates upper level trough over the central United States and vigorous shortwave trough over Lake Superior. Clouds and light snow or flurries continue to wrap around the shortwave trough into the region per the latest mosaic radar. Shortwave trough/surface low tracks into southern Canada today. In the wake of the surface low/shortwave trough colder air will continue to advect into the forecast area and wrap clouds/flurries over the eastern parts of the forecast area. The 24.00z GFS/NAM show 925mb temperatures falling to minus 15 to minus 20 degrees celsius by 00z Friday. This should allow for surface temperatures to fall into the single digits below zero this morning and combined with the winds...wind chill values will be in the 10 to 25 below range across the forecast area. A Wind Chill Advisory is in effect for portions of southeast Minnesota and northeast Iowa. High temperatures are expected to rise into the single digits and teens. Weak surface ridge builds into the forecast area tonight and allows skies to clear for much of the region. With lighter winds tonight...temperatures will fall into the single digits below and above zero. Wind chill values are expected to be 10 to 20 below tonight across the forecast area. .LONG TERM...(Friday through Wednesday) Issued at 322 AM CST Thu Dec 24 2020 Dry weather is expected for Christmas Day and Saturday...as weak surface ridge dominates the Northern Plains and forecast area. Temperatures will be near normal Christmas with highs in the teens to middle 20s. Warmer will filter into the forecast area Saturday and high temperatures are expected to warm into the middle 20s to middle 30s. Main forecast concerns Sunday through Wednesday are precipitation chances for Sunday/Sunday night and Wednesday. The deterministic 24.00z GFS/ECMWF are in okay agreement Sunday into Monday with overall flow pattern. Then the models begin to diverge on flow pattern Tuesday into Wednesday. The 24.00z deterministic models continue to show shortwave trough tracking into the Upper Great Lakes region Sunday into Monday. Saturation maybe an issue with this system...as the deterministic models have suggested dry solutions per the last several runs. Several of the 24.00z GEFS members show saturation issues and delay development of any precipitation across the forecast area. With decent vertical motion in association with the shortwave trough...have introduced small chances of precipitation Sunday into Sunday night. Next concern is the system for the middle of next week. The 24.00z deterministic models indicate this will be a much stronger system and have strength/placement/timing issues Tuesday night into Wednesday. The 24.00z GEFS suggest there will be a stronger system to impact the Upper Midwest and Great Lakes during this time frame. For now will continue with the chance of precipitation across the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1141 AM CST Thu Dec 24 2020 MVFR clouds/occasional flurries at KLSE are expected to scatter out/diminish by 22Z with VFR conditions through the remainder of the TAF period. Plan on gusty northwest winds to diminish after sunset. VFR conditions at KRST through the period. Plan on brisk northwest winds to subside after sunset...becoming light southwesterly by Christmas morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...DAS
Hazardous weather outlook, Dec 24, 4:12 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 412 AM CST Thu Dec 24 2020 IAZ008>010-018-019-029-MNZ086-087-094-095-251015- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore- 412 AM CST Thu Dec 24 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota. .DAY ONE...Today and Tonight A Wind Chill Advisory is in effect for this morning. Wind chills of 15 to 25 below are expected this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Next system to impact area Sunday into Sunday night. Travel impacts are possible depending on how much snow falls. Stronger system moves into area Tuesday night into Wednesday. Details on precipitation type and accumulations are yet to be determined based on track of system. Travel impacts are possible. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 251015- Allamakee-Clayton-Wabasha-Winona-Houston-Taylor-Clark-Buffalo- Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 412 AM CST Thu Dec 24 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota and western Wisconsin. .DAY ONE...Today and Tonight Wind chills of 10 to 20 below are expected this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Next system to impact area Sunday into Sunday night. Travel impacts are possible depending on how much snow falls. Stronger system moves into area Tuesday night into Wednesday. Details on precipitation type and accumulations are yet to be determined based on track of system. Travel impacts are possible. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Dec 24, 7:39 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 AM CST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM NON-TSTM WND GST 2 NNE FRENCH ISLAND 43.88N 91.25W
12/23/2020 M58 MPH LA CROSSE WI ASOS
ASOS STATION KLSE LA CROSSE REGIONAL
AIRPORT.
0855 PM NON-TSTM WND GST 3 E AUSTIN 43.67N 92.92W
12/23/2020 M44 MPH MOWER MN AWOS
AWOS STATION KAUM AUSTIN MUNICIPAL AIRPORT.
0755 PM NON-TSTM WND GST 2 ESE DODGE CENTER 44.02N 92.82W
12/23/2020 M44 MPH DODGE MN AWOS
AWOS STATION KTOB DODGE CENTER AIRPORT.
&&Local storm report, Dec 24, 7:53 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
753 AM CST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LA FARGE 43.57N 90.63W
12/24/2020 M0.5 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION LAFW3 LA FARGE.
0721 AM SNOW 3 NNW FRENCHVILLE 44.19N 91.34W
12/24/2020 M1.0 INCH TREMPEALEAU WI COCORAHS
COCORAHS STATION WI-TR-8 ETTRICK 4.0 WNW.
0700 AM SNOW 2 WSW GALESVILLE 44.07N 91.39W
12/24/2020 M1.3 INCH TREMPEALEAU WI CO-OP OBSERVER
CO-OP OBSERVER STATION GLVW3 GALESVILLE
2WSW.
0734 AM SNOW 2 SW MELVINA 43.79N 90.80W
12/24/2020 M1.0 INCH MONROE WI CO-OP OBSERVER
CO-OP OBSERVER STATION CTNW3 CASHTON 3 NNW.
0700 AM SNOW 1 SW SPARTA 43.94N 90.82W
12/24/2020 M1.5 INCH MONROE WI CO-OP OBSERVER
CO-OP OBSERVER STATION SRTW3 0.5 SW SPARTA.
0700 AM SNOW 2 NNE BLACK RIVER FALLS 44.32N 90.83W
12/24/2020 M1.4 INCH JACKSON WI COCORAHS
COCORAHS STATION WI-JK-1 BLACK RIVER FALLS
1.7 NNE.
0741 AM SNOW EASTMAN 43.17N 91.02W
12/24/2020 M0.1 INCH CRAWFORD WI PUBLIC
WATER EQUIVALENT OF 0.01.
0649 AM SNOW 1 S DE SOTO 43.41N 91.19W
12/24/2020 M0.8 INCH CRAWFORD WI PUBLIC
0740 AM SNOW 1 WNW CHATFIELD 43.85N 92.21W
12/24/2020 E0.5 INCH OLMSTED MN PUBLIC
0700 AM SNOW 2 N VIOLA 44.10N 92.27W
12/24/2020 M1.8 INCH OLMSTED MN CO-OP OBSERVER
CO-OP OBSERVER STATION EGNM5 ELGIN 2SSW.
0700 AM SNOW 2 WSW MAPLEVIEW 43.67N 93.02W
12/24/2020 M1.3 INCH MOWER MN COCORAHS
COCORAHS STATION MN-MW-8 AUSTIN 2.4 W.
0700 AM SNOW 1 W LA CRESCENT 43.83N 91.32W
12/24/2020 M1.3 INCH HOUSTON MN COCORAHS
COCORAHS STATION MN-HS-12 LA CRESCENT 1.0
WSW.
0704 AM SNOW 1 NE PETERSON 43.79N 91.82W
12/24/2020 M1.5 INCH FILLMORE MN PUBLIC
0700 AM SNOW 2 W FILLMORE 43.74N 92.31W
12/24/2020 M1.3 INCH FILLMORE MN COCORAHS
COCORAHS STATION MN-FM-10 WYKOFF 3.1 NW.
0615 AM SNOW MABEL 43.52N 91.76W
12/24/2020 M0.7 INCH FILLMORE MN CO-OP OBSERVER
CO-OP OBSERVER STATION MABM5 MABEL.
0700 AM SNOW 1 SSE CHARLES CITY 43.06N 92.67W
12/24/2020 M0.5 INCH FLOYD IA CO-OP OBSERVER
CO-OP OBSERVER STATION CIYI4 CHARLES CITY.
0730 AM SNOW 3 ENE RANDALIA 42.88N 91.83W
12/24/2020 M0.3 INCH FAYETTE IA CO-OP OBSERVER
CO-OP OBSERVER STATION FYTI4 FAYETTE.
0630 AM SNOW 2 E OELWEIN 42.68N 91.88W
12/24/2020 M0.4 INCH FAYETTE IA CO-OP OBSERVER
CO-OP OBSERVER STATION OLNI4 OELWEIN 1 E.
0700 AM SNOW NEW HAMPTON 43.06N 92.32W
12/24/2020 M1.0 INCH CHICKASAW IA COCORAHS
COCORAHS STATION IA-CW-2 NEW HAMPTON 0.4 SW.
&&Local storm report, Dec 24, 9:33 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 AM CST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW HAYFIELD 43.89N 92.85W
12/24/2020 M2.2 INCH DODGE MN COCORAHS
COCORAHS STATION MN-DD-14 HAYFIELD 0.3 SSE.
0830 AM SNOW 2 NNW WILSON 43.98N 91.71W
12/24/2020 M2.0 INCH WINONA MN TRAINED SPOTTER
WINDS GUSTED TO 41 MPH.
0700 AM SNOW 1 SSW LAKE CITY 44.44N 92.28W
12/24/2020 M2.0 INCH WABASHA MN CO-OP OBSERVER
CO-OP OBSERVER STATION LAKM5 0.8 SW LAKE
CITY.
0700 AM SNOW 1 ENE MEDFORD 45.14N 90.33W
12/24/2020 M1.8 INCH TAYLOR WI COCORAHS
COCORAHS STATION WI-TY-3 MEDFORD 0.8 ENE.
0700 AM SNOW WEST SALEM 43.90N 91.09W
12/24/2020 M1.5 INCH LA CROSSE WI CO-OP OBSERVER
CO-OP OBSERVER STATION WSLW3 WEST SALEM.
0600 AM SNOW 2 E LA CROSSE 43.82N 91.19W
12/24/2020 M1.4 INCH LA CROSSE WI OFFICIAL NWS OBS
STORM TOTAL AT NATIONAL WEATHER SERVICE LA
CROSSE.
0800 AM SNOW 4 NW EITZEN 43.56N 91.51W
12/24/2020 M1.3 INCH HOUSTON MN COCORAHS
COCORAHS STATION MN-HS-4 CALEDONIA 5.4 S.
0730 AM SNOW 1 SSW THEILMAN 44.28N 92.19W
12/24/2020 M1.3 INCH WABASHA MN CO-OP OBSERVER
CO-OP OBSERVER STATION THLM5 THEILMAN 1 SSW.
0700 AM SNOW 2 SSE HOLMEN 43.93N 91.25W
12/24/2020 M1.3 INCH LA CROSSE WI CO-OP OBSERVER
CO-OP OBSERVER STATION HMNW3 HOLMEN 2 S.
0600 AM SNOW 3 N STEWARTVILLE 43.90N 92.49W
12/24/2020 M1.3 INCH OLMSTED MN OFFICIAL NWS OBS
STORM TOTAL FOR ROCHESTER INTERNATIONAL
AIRPORT.
0700 AM SNOW 3 NW MATHER 44.17N 90.35W
12/24/2020 M1.2 INCH JACKSON WI CO-OP OBSERVER
CO-OP OBSERVER STATION MATW3 MATHER 3NW.
0837 AM SNOW 8 ENE DECORAH 43.34N 91.64W
12/24/2020 M1.0 INCH WINNESHIEK IA COCORAHS
COCORAHS STATION IA-WH-1 7 ENE DECORAH.
0800 AM SNOW 2 NE GOODVIEW 44.09N 91.67W
12/24/2020 M1.0 INCH WINONA MN CO-OP OBSERVER
CO-OP OBSERVER STATION WIDM5 WINONA DAM 5A.
0800 AM SNOW 4 SE MINNEISKA 44.16N 91.81W
12/24/2020 M1.0 INCH WINONA MN CO-OP OBSERVER
CO-OP OBSERVER STATION MSCM5 4.2 N
ROLLINGSTONE.
0800 AM SNOW 1 S TREMPEALEAU 44.00N 91.44W
12/24/2020 M1.0 INCH TREMPEALEAU WI CO-OP OBSERVER
CO-OP OBSERVER STATION TREW3 TREMPEALEAU DAM
6.
0800 AM SNOW 1 SSE MEDFORD 45.13N 90.34W
12/24/2020 M1.0 INCH TAYLOR WI CO-OP OBSERVER
CO-OP OBSERVER STATION MEDW3 0.6 SE MEDFORD.
0700 AM SNOW 5 WSW WARRENS 44.10N 90.59W
12/24/2020 M1.0 INCH MONROE WI COCORAHS
COCORAHS STATION WI-MN-9 WARRENS 4.7 WSW.
0700 AM SNOW 2 SSE PILOT MOUND 43.79N 92.03W
12/24/2020 M1.0 INCH FILLMORE MN COCORAHS
COCORAHS STATION MN-FM-1 CHATFIELD 9.0 ESE.
0700 AM SNOW CALEDONIA 43.63N 91.50W
12/24/2020 M1.0 INCH HOUSTON MN CO-OP OBSERVER
CO-OP OBSERVER STATION CLDM5 CALEDONIA.
0700 AM SNOW 5 ESE DOUGLAS 44.08N 92.48W
12/24/2020 M0.9 INCH OLMSTED MN COCORAHS
COCORAHS STATION MN-OL-30 ROCHESTER 4.7 N.
0600 AM SNOW 1 NE FRENCH ISLAND 43.87N 91.25W
12/24/2020 M0.9 INCH LA CROSSE WI OFFICIAL NWS OBS
STORM TOTAL FOR LA CROSSE REGIONAL AIRPORT.
0700 AM SNOW 1 E VIROQUA 43.56N 90.88W
12/24/2020 M0.8 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION VQAW3 0.5 E VIROQUA.
0800 AM SNOW 3 N LA CRESCENT 43.87N 91.31W
12/24/2020 M0.5 INCH WINONA MN CO-OP OBSERVER
CO-OP OBSERVER STATION LCRM5 LA CRESCENT DAM
7.
0700 AM SNOW 6 NE POSTVILLE 43.14N 91.49W
12/24/2020 M0.3 INCH ALLAMAKEE IA COCORAHS
COCORAHS STATION IA-AL-6 POSTVILLE 5.5 NE.
0700 AM SNOW 1 WSW HILLSBORO 43.65N 90.35W
12/24/2020 M0.2 INCH VERNON WI COCORAHS
COCORAHS STATION WI-VR-1 HILLSBORO 0.5 WSW.
&&Local storm report, Dec 24, 9:59 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 3 WNW ROCHESTER 44.03N 92.53W
12/24/2020 M1.8 INCH OLMSTED MN PUBLIC
BETWEEN 1.5 AND 2 INCHES.
0700 AM SNOW 1 ESE OWEN 44.95N 90.55W
12/24/2020 M1.4 INCH CLARK WI CO-OP OBSERVER
CO-OP OBSERVER STATION OWEW3 OWEN 1E.
1030 PM SNOW KASSON 44.03N 92.75W
12/23/2020 E3.0 INCH DODGE MN BROADCAST MEDIA
&&Local storm report, Dec 24, 11:14 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 AM CST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM SNOW 4 E HANNIBAL 45.25N 90.70W
12/24/2020 M3.5 INCH TAYLOR WI PUBLIC
RELAYED VIA SOCIAL MEDIA.
0800 AM SNOW GENOA 43.57N 91.23W
12/24/2020 M0.2 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION GENW3 GENOA DAM 8.
0800 AM SNOW ALMA 44.33N 91.92W
12/24/2020 M0.5 INCH BUFFALO WI CO-OP OBSERVER
CO-OP OBSERVER STATION ALMW3 ALMA DAM 4.
0700 AM SNOW 1 N WABASHA 44.38N 92.05W
12/24/2020 M1.0 INCH WABASHA MN MESONET
MESONET STATION WABM5 0.9 N WABASHA.
0700 AM SNOW 1 WNW MOUNT ZION 43.26N 90.76W
12/24/2020 M0.3 INCH CRAWFORD WI COCORAHS
COCORAHS STATION WI-CR-1 GAYS MILLS 6.1 SE.
0700 AM SNOW 4 WNW KENDALL 43.81N 90.44W
12/24/2020 M0.5 INCH MONROE WI COCORAHS
COCORAHS STATION WI-MN-4 WILTON 4.2 E.
0700 AM SNOW 1 S AUSTIN 43.65N 92.97W
12/24/2020 M1.0 INCH MOWER MN CO-OP OBSERVER
CO-OP OBSERVER STATION ASTM5 AUSTIN WASTE
WATER TREATMENT FACILITY.
0700 AM SNOW 2 NE KASSON 44.05N 92.72W
12/24/2020 M1.5 INCH DODGE MN COCORAHS
COCORAHS STATION MN-DD-3 MANTORVILLE 1.9
ESE.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:55 AM CST | Wind Chill Advisory | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek | 10 hr |
Nearby
Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Minnesota, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.